Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 7, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Feb 3, 2016, 3:56 AM EST. It took effect at Feb 3, 2016, 2:10 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 3:56 AM EST (08:56 UTC)
- In effect from
- Feb 3, 2016, 2:10 PM EST
- Expired
- Feb 3, 2016, 9:40 PM EST
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
431 WHUS73 KDTX 030856 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 AM EST WED FEB 3 2016 ...SOUTHEASTERLY GALES OVER CENTRAL LAKE HURON THIS AFTERNOON INTO THIS EVENING... .SECONDARY SURFACE LOW DEVELOPMENT HAS TAKEN HOLD OVER SOUTHWEST LOWER MICHIGAN EARLY THIS MORNING. THIS LOW WILL LIFT INTO NORTHERN LAKE HURON BY LATE MORNING...WHILE THE SFC LOW NOW OVER IOWA WEAKENS INTO MORE OR LESS A TROUGH AXIS. WINDS WILL DECREASE DURING THE MORNING...FIRST AS WARM AIR PUSHES ACROSS THE LAKE AND REDUCES MIXING DEPTHS AND THEN LATER IN THE MORNING AS THE GRADIENT RELAXES WITH THE SFC LOW MOVING OVERHEAD. THIS LOW WILL LIFT NORTHEAST INTO CANADA DURING THE AFTERNOON...CAUSING WINDS TO SHIFT TO THE SOUTHWEST. COLD AIR ADVECTION IN THE WAKE OF THIS SYSTEM WILL BOOST MIXING DEPTHS AS THE SW GRADIENT TIGHTENS. THIS WILL LEAD TO A BRIEF PERIOD OF GALE FORCE WIND GUSTS IN THE 21Z TO 03Z TIME FRAME /MOST LIKELY ACROSS SAGINAW BAY OUT INTO CENTRAL LAKE HURON/. THE WINDS WILL VEER TOWARD THE WEST-NORTHWEST DURING THE NIGHT WHILE WEAKENING AS THE LOW PRESSURE SYSTEM EXITS THE REGION. BROAD SFC TROUGHING WILL PERSIST ACROSS THE NRN GREAT LAKES THROUGH THE END OF THE WEEK...GENERALLY SUPPORTING LIGHT WEST-SOUTHWEST WINDS. LHZ362-363-462-032100- /O.CAN.KDTX.GL.W.0006.000000T0000Z-160203T0900Z/ /O.UPG.KDTX.GL.A.0007.160203T2000Z-160204T0500Z/ /O.NEW.KDTX.GL.W.0007.160203T2000Z-160204T0300Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 356 AM EST WED FEB 3 2016 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-031000- /O.CAN.KDTX.GL.W.0006.000000T0000Z-160203T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 356 AM EST WED FEB 3 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ LHZ441>443-031000- /O.CAN.KDTX.SC.Y.0007.000000T0000Z-160203T0900Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 356 AM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ421-032100- /O.NEW.KDTX.GL.W.0007.160203T2000Z-160204T0300Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY- 356 AM EST WED FEB 3 2016 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SS
3 follow-up statements
340 WHUS73 KDTX 031910 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 210 PM EST WED FEB 3 2016 ...GALE FORCE WINDS OVER PORTIONS OF THE CENTRAL GREAT LAKES TODAY... .COLD AIR ADVECTION IN THE WAKE OF A COLD FRONT WILL BOOST MIXING DEPTHS WHILE THE SURFACE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO LOW PRESSURE NORTH OF LAKE HURON. GALE FORCE WINDS HAVE DEVELOPED OVER LAKE ST CLAIR AND WESTERN LAKE ERIE THIS AFTERNOON BEHIND THE FRONT...AND GUSTS OF 35 TO 40 KNOTS ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. A PERIOD OF GALE FORCE WINDS IS STILL EXPECTED TO DEVELOP OVER CENTRAL LAKE HURON DURING THE LATE AFTERNOON AND EVENING AS STRONG WINDS SPREAD NORTHWARD AS THE LOW PULLS AWAY. WINDS WILL VEER TOWARD THE WEST-NORTHWEST DURING THE NIGHT WHILE WEAKENING AS THE LOW PRESSURE SYSTEM EXITS THE REGION. LCZ460-LEZ444-040000- /O.EXB.KDTX.GL.W.0007.160203T1910Z-160204T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 210 PM EST WED FEB 3 2016 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ362-363-421-462-040300- /O.CON.KDTX.GL.W.0007.160203T2000Z-160204T0300Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 210 PM EST WED FEB 3 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HLO
759 WHUS73 KDTX 032031 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 331 PM EST WED FEB 3 2016 ...STRONG WINDS ACROSS THE GREAT LAKES THIS EVENING... .STRONG WINDS WILL CONTINUE TO SPREAD ACROSS THE CENTRAL GREAT LAKES LATE THIS AFTERNOON AND EVENING AS COLDER AIR SPILLS INTO THE AREA BEHIND A COLD FRONT. GALE FORCE WIND GUSTS DEVELOPED OVER WESTERN LAKE ERIE AND LAKE ST CLAIR THIS AFTERNOON...PROMPTING THE ISSUANCE OF A GALE WARNING FOR THOSE AREAS. STRONG SOUTHWEST WINDS WILL CONTINUE TO GUST TO 35 TO 40 KNOTS THROUGH THE LATE AFTERNOON AND EARLY EVENING BEFORE SUBSIDING. THE STRONG WINDS WILL SPREAD NORTHWARD OVER THE NEXT SEVERAL HOURS AS LOW PRESSURE NORTH OF GEORGIAN BAY TRACKS INTO QUEBEC. THE BEST POTENTIAL FOR LONG-DURATION GALES STILL REMAINS OVER THE CENTRAL PORTION OF LAKE HURON...INCLUDING OUTER SAGINAW BAY...WHERE A SHORT PERIOD OF GALE FORCE WIND GUSTS ARE EXPECTED FROM THE SOUTHWEST AND THEN WEST LATE THIS AFTERNOON THROUGH THIS EVENING. THE SOUTHERN PORTION OF THE LAKE AND INNER SAGINAW BAY MAY SEE A FEW GUSTS NEAR 35 KNOTS...HOWEVER GIVEN THAT THE DURATION IS ONLY EXPECTED TO LAST A FEW HOURS AND SINCE MOST OF SAGINAW BAY IS ICE COVERED...THE GALE WARNING WILL NOT BE EXPANDED. SURFACE LOW PRESSURE NORTH OF GEORGIAN BAY WILL LIFT NORTHEAST INTO EASTERN QUEBEC OVERNIGHT. THIS WILL ALLOW THE SURFACE PRESSURE GRADIENT TO WEAKEN AND END THE THREAT FOR GALE FORCE WINDS. LCZ460-LEZ444-040000- /O.CON.KDTX.GL.W.0007.000000T0000Z-160204T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 331 PM EST WED FEB 3 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ362-363-421-462-040300- /O.CON.KDTX.GL.W.0007.000000T0000Z-160204T0300Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 331 PM EST WED FEB 3 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HLO
413 WHUS73 KDTX 040240 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 940 PM EST WED FEB 3 2016 LHZ362-363-421-462-040345- /O.CAN.KDTX.GL.W.0007.000000T0000Z-160204T0300Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 940 PM EST WED FEB 3 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ DG
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Feb 3, 3:43 AM EST, 13 minutes earlier.
Area forecast discussion, Feb 3, 3:43 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 AM EST WED FEB 3 2016
.DISCUSSION...
THE CENTER OF THE STRONG LOW PRESSURE SYSTEM AT ISSUANCE TIME WAS
OVER SOUTHERN LAKE MICHIGAN AS IT CONTINUES TO STEADILY MOVE
NORTHEAST. THIS LOW WILL FINALLY PUSH AWAY FROM THE GREAT LAKES
REGION LATER THIS AFTERNOON INTO THIS EVENING. ONGOING WARMING
TREND...ESPECIALLY ACROSS SOUTHEAST PORTIONS OF THE CWA...ALLOWED
TEMPS TO RISE INTO THE LOWER 50S EARLY THIS MORNING. JUST AS
QUICKLY AS WARMER AIR ARRIVED THE FIRST FRONTAL BOUNDARY WILL COME
IN ENDING THE TREND THIS MORNING. TEMPS WILL STEADY OUT THROUGH THE
DAY BEFORE ANOTHER SHOT OF COOLER AIR ARRIVES THIS EVENING ON
NORTHWESTERLY FLOW. LATEST OBS SHOW A MOISTURE RICH ENVIRONMENT
RESULTING IN THE DEVELOPMENT OF DENSE FOG OVER NORTHERN ILLINOIS AND
NORTHWEST INDIANA. THIS FOG HAS BEEN SLOWLY CREEPING NORTHEAST INTO
FAR SOUTHWESTERN MICHIGAN. CONDITIONS WILL CONTINUE TO BE MONITORED
TO SEE IF FOG CAN WORK INTO NORTHWESTERLY PARTS OF THE CWA BUT MAY
BE LIMITED DUE TO THE SOUTHERLY FLOW.
AS THE LOW PASSES OVER LOWER MICHIGAN...WINDS CALM DOWN FOR A BRIEF
PERIOD DURING THE MORNING HOURS BEFORE INCREASING AGAIN THIS
AFTERNOON INTO THE EVENING. ONCE THE CENTER OF THE LOW TRACKS OFF
TO THE NORTHEAST...THE AREA WILL BE BACK INTO A TIGHTENING GRADIENT
AS THE BACKSIDE OF THE SYSTEM MOVES ACROSS TONIGHT. THIS WILL ALLOW
FOR WINDS TO ONCE AGAIN BECOME GUSTY. WINDS EVENTUALLY DIMINISH BY
THURSDAY MORNING AS THE GRADIENT WEAKENS. WRAP AROUND MOISTURE FROM
THE SYSTEM WILL CONTINUE TO KEEP CHANCES IN FOR SNOW SHOWERS THROUGH
THE OVERNIGHT HOURS AFTER A BREAK IN THE PRECIP THIS MORNING AND
AFTERNOON AS THE DRY SLOT TREKS THROUGH.
BY FRIDAY HEIGHTS BEGIN TO RISE AS SURFACE HIGH PRESSURE BUILDS BACK
IN. THIS LEADS TO QUIETER CONDITIONS THROUGH AT LEAST THE BEGINNING
OF THE WEEKEND. A WEAK WAVE THEN QUICKLY WORKS ACROSS NORTHERN
ONTARIO AND MAY BRING SOME SNOW SHOWERS TO EXTREME NORTHERN PARTS OF
THE CWA. SOUTHEAST MICHIGAN WILL BE INBETWEEN WAVES ON SUNDAY
BEFORE A MORE PROMINENT LONGWAVE TROUGH DIGS SOUTH ON MONDAY
ALLOWING EVEN COOLER CANADIAN AIR TO FILTER IN. THIS TROUGHING WILL
KNOCK TEMPS BACK DOWN TO NORMAL BY MIDWEEK.
&&
.MARINE...
SECONDARY SURFACE LOW DEVELOPMENT HAS TAKEN HOLD OVER SOUTHWEST
LOWER MICHIGAN EARLY THIS MORNING. THIS LOW WILL LIFT INTO NORTHERN
LAKE HURON BY LATE MORNING...WHILE THE SFC LOW NOW OVER IOWA WEAKENS
INTO MORE OR LESS A TROUGH AXIS. WINDS WILL DECREASE DURING THE
MORNING...FIRST AS WARM AIR PUSHES ACROSS THE LAKE AND REDUCES
MIXING DEPTHS AND THEN LATER IN THE MORNING AS THE GRADIENT RELAXES
WITH THE SFC LOW MOVING OVERHEAD. THIS LOW WILL LIFT NORTHEAST INTO
CANADA DURING THE AFTERNOON...CAUSING WINDS TO SHIFT TO THE
SOUTHWEST. COLD AIR ADVECTION IN THE WAKE OF THIS SYSTEM WILL BOOST
MIXING DEPTHS AS THE SW GRADIENT TIGHTENS. THIS WILL LEAD TO A BRIEF
PERIOD OF GALE FORCE WIND GUSTS IN THE 21Z TO 03Z TIME FRAME /MOST
LIKELY ACROSS SAGINAW BAY OUT INTO CENTRAL LAKE HURON/. THE WINDS
WILL VEER TOWARD THE WEST-NORTHWEST DURING THE NIGHT WHILE WEAKENING
AS THE LOW PRESSURE SYSTEM EXITS THE REGION. BROAD SFC TROUGHING
WILL PERSIST ACROSS THE NRN GREAT LAKES THROUGH THE END OF THE
WEEK...GENERALLY SUPPORTING LIGHT WEST-SOUTHWEST WINDS.
&&
.HYDROLOGY...
AFTER LAST EVENING/NIGHTS RAINFALL...DRIER CONDITIONS WILL PREVAIL
THROUGH THE REMAINDER OF THE WEEK. RADAR RAINFALL ESTIMATES SUGGESTS
THE HEAVIEST RAINFALL OCCURRED ACROSS THE SAGINAW VALLEY WITH
BETWEEN A HALF INCH AND A LITTLE OVER AN INCH. METRO DETROIT AND
POINTS SOUTH RECEIVED AROUND A HALF INCH WITH ANYWHERE FROM A TENTH
TO THREE TENTHS FALLING ACROSS THE REST OF THE FORECAST AREA.
&&
.AVIATION...ISSUED 1155 PM EST TUE FEB 2 2016
SCT SHRAS WITH ISOLATED THUNDER WILL CONTINUE OVER THE AREA INTO THE
FIRST SEVERAL HOURS OF THE FORECAST PERIOD AS A WARM FRONT LIFTS
INTO THE AREA...FOLLOWED CLOSELY BY THE PASSAGE OF A SURFACE TROUGH.
SSW FLOW ALONG THIS TROUGH WILL FUNNEL ADDITIONAL LOW LEVEL MOISTURE
INTO THE AREA WITH IFR CONDITIONS BECOMING MORE WIDESPREAD AS CIGS
DROP BELOW 1000 FEET AND VSBYS ALSO FALL TO 2-3SM...OR LESS...BY
LATE AT NIGHT INTO WEDNESDAY MORNING. CIGS SHOULD IMPROVE WITHIN
DRYING SW FLOW THROUGH MIDDAY WEDNESDAY WITH MOISTURE INCREASING
AGAIN LATER IN THE DAY AS UPPER TROUGH AXIS/COLD FRONT ENCROACH ON
THE AREA AND WINDS VEER TO THE WEST LATE IN THE FORECAST.
FOR DTW...PERIODIC RAIN WILL REMAIN POSSIBLE DURING THE FIRST
SEVERAL HOURS OF THE FORECAST...WITH IFR CIGS/VSBYS THEN FUNNELING
NNE INTO THE TERMINAL LATE AS WINDS VEER TO SSW AND AREA OF FOG OVER
ILLINOIS WORKS INTO SE MI.
//DTW THRESHOLD PROBABILITIES...
* HIGH FOR CIGS AT OR BELOW 5000 FT MUCH OF THE FORECAST.
* HIGH IN PRECIP TYPE BEING ALL RAIN TONIGHT.
* LOW CONFIDENCE IN THUNDERSTORMS DIRECTLY IMPACTING TERMINAL
TONIGHT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING FOR
LHZ362-363-421-462.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
DISCUSSION...SS
MARINE.......SC
HYDROLOGY....SC
AVIATION.....DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Feb 2, 3:36 PM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 336 PM EST TUE FEB 2 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-032115- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 336 PM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL NOT BE SEVERE AS THEY TRACK NORTHEAST AT 40 MPH. GUSTY WINDS UP TO 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-032115- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 336 PM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING FOR NORTHERN AND CENTRAL LAKE HURON THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT TONIGHT FOR THE NEAR SHORE WATERS. SEE THE LATEST MARINE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WATCH IS IN EFFECT FOR CENTRAL LAKE HURON LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. SEE THE LATE MARINE FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). MR
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 5:55 AM EST | Dense Fog Advisory | DTX | Bay, Midland, Saginaw, Shiawassee | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.